{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,3,26]],"date-time":"2026-03-26T20:47:29Z","timestamp":1774558049546,"version":"3.50.1"},"reference-count":6,"publisher":"Oxford University Press (OUP)","issue":"817","license":[{"start":{"date-parts":[[1993,11,1]],"date-time":"1993-11-01T00:00:00Z","timestamp":752112000000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[1993,11,1]]},"abstract":"<jats:title>Summary<\/jats:title>\n               <jats:p>Spironolactone therapy is a well-known cause of hyperkalaemia, but in susceptible patient, it may also be associated with metabolic acidosis. We report a case of severe renal tubular acidosis (Type IV) with life-threatening hyperkalaemia caused by spironolactone, and discuss the mechanisms by which this may occur.<\/jats:p>","DOI":"10.1136\/pgmj.69.817.887","type":"journal-article","created":{"date-parts":[[2008,12,29]],"date-time":"2008-12-29T21:25:21Z","timestamp":1230585921000},"page":"887-889","source":"Crossref","is-referenced-by-count":14,"title":["Type IV renal tubular acidosis and spironolactone therapy in the elderly"],"prefix":"10.1093","volume":"69","author":[{"given":"J E","family":"O'Connell","sequence":"first","affiliation":[{"name":"Geriatric Medicine Unit, University of Edinburgh, City Hospital , Greenbank Drive, Edinburgh EH10 5SB, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"N R","family":"Colledge","sequence":"additional","affiliation":[{"name":"Geriatric Medicine Unit, University of Edinburgh, City Hospital , Greenbank Drive, Edinburgh EH10 5SB, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[1993,11,1]]},"reference":[{"issue":"296","key":"ref_1","first-page":"1551","article-title":"Diuretics in the elderly: how safe?","volume":"1988","author":"MacLennan, W.J.","unstructured":"MacLennan, W.J. Diuretics in the elderly: how safe? Br Med J 1988, 296: 1551.","journal-title":"Br Med J"},{"key":"ref_2","doi-asserted-by":"crossref","first-page":"296","DOI":"10.1016\/S0272-6386(12)80005-9","article-title":"Hyperkalaemia in the elderly","volume":"16","author":"Michelis, M.F.","year":"1990","unstructured":"Michelis, M.F. Hyperkalaemia in the elderly. Am J Kidney Dis 1990, 16: 296-299.","journal-title":"Am J Kidney Dis"},{"issue":"141","key":"ref_3","first-page":"30","article-title":"Hyporeninemic hypoaldosteronism. An overlooked cause of hyperkalaemia","volume":"1981","author":"Tan, S.Y.; Burton, M.","unstructured":"Tan, S.Y. & Burton, M. Hyporeninemic hypoaldosteronism. An overlooked cause of hyperkalaemia. Arch Intern Med 1981, 141: 30-33.","journal-title":"Arch Intern Med"},{"key":"ref_4","first-page":"763","article-title":"Renal tubular acidosis","volume-title":"Oxford Textbook of Clinical Nephrology","volume":"1","author":"Rodriguez-Soriano, J.","year":"1992","unstructured":"Rodriguez-Soriano, J. Renal tubular acidosis. In: Cameron, S., Davison, A.M., Grunfeld, J.P., Kerr, D. & Ritz, E. (eds) Oxford Textbook of Clinical Nephrology, Vol. 1. Oxford University Press, Oxford, 1992, pp. 763-781."},{"issue":"60","key":"ref_5","first-page":"370","article-title":"Hyperkalaemia in diabetes mellitus - potential hazards of coexisting hyporeninemic hypoaldosteronism","volume":"1984","author":"Large, D.M.; Carr, P.H.; Laing, I.; Davies, M.","unstructured":"Large, D.M., Carr, P.H., Laing, I. & Davies, M. Hyperkalaemia in diabetes mellitus - potential hazards of coexisting hyporeninemic hypoaldosteronism. Postgrad Med J 1984, 60: 370-373.","journal-title":"Postgrad Med J"},{"key":"ref_6","doi-asserted-by":"crossref","first-page":"859","DOI":"10.1016\/S0140-6736(87)91049-X","article-title":"Life-threatening hyperkalaemia after bladder decompression for high pressure chronic retention","volume":"ii:","author":"O'Reilly, P.H.; Upsdell, S.M.; Brough, R.J.","year":"1987","unstructured":"O'Reilly, P.H., Upsdell, S.M. & Brough, R.J. Life-threatening hyperkalaemia after bladder decompression for high pressure chronic retention. Lancet 1987, ii: 859.","journal-title":"Lancet"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/69\/817\/887\/50073284\/postgradmedj-69-887.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/69\/817\/887\/50073284\/postgradmedj-69-887.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,4,27]],"date-time":"2023-04-27T13:48:43Z","timestamp":1682603323000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/69\/817\/887\/7063050"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1993,11,1]]},"references-count":6,"journal-issue":{"issue":"817","published-online":{"date-parts":[[1993,11,1]]},"published-print":{"date-parts":[[1993,11,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pgmj.69.817.887","relation":{},"ISSN":["0032-5473","1469-0756"],"issn-type":[{"value":"0032-5473","type":"print"},{"value":"1469-0756","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[1993,11]]},"published":{"date-parts":[[1993,11,1]]}}}